Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Sioux Falls, SD

June 20, 20115 counties in South Dakota; Dixon County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2011, 8:07 PM CDT for 5 counties in South Dakota; Dixon County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 8:07 PM CDT (01:07 UTC)
Expired
Jun 20, 2011, 8:45 PM CDT
In force
38 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Dixon County, NE, Bon Homme County, SD, Clay County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 95 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:25 PM CDTTSTM WND DMGYankton, SDPOWER LINES DOWN. LARGE TREE LIMBS DOWN THAT REQUIRED STREET DEPARTMENT REMOVAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4194 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
4.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS53 KFSD 210107
SVRFSD
NEC051-SDC009-027-125-127-135-210145-
/O.NEW.KFSD.SV.W.0118.110621T0107Z-110621T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA...
  BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
  CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHWESTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 845 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BLOOMFIELD TO 7 MILES
  EAST OF COLERIDGE...AND MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TABOR...MASKELL AND LEWIS AND CLARK STATE RECREATION AREA AROUND
  815 PM CDT...
  NEWCASTLE AND YANKTON AROUND 820 PM CDT...
  UTICA...SCOTLAND...VERMILLION AND MISSION HILL AROUND 825 PM CDT...
  VOLIN AROUND 830 PM CDT...
  MAYFIELD AROUND 835 PM CDT...
  WAKONDA AND IRENE AROUND 840 PM CDT...
  CENTERVILLE AND BERESFORD AROUND 845 PM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWESTERN IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA
AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4254 9703 4275 9703 4277 9713 4281 9722
      4284 9723 4286 9741 4284 9744 4284 9771
      4286 9786 4277 9794 4279 9803 4317 9804
      4317 9718 4311 9692 4308 9692 4308 9676
      4270 9683 4253 9697
TIME...MOT...LOC 0107Z 215DEG 42KT 4280 9759 4257 9702
WIND...HAIL 80MPH <1.00IN

$$

LIEBL
4 follow-up statements
324 
WWUS53 KFSD 210113
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
813 PM CDT MON JUN 20 2011

NEC051-SDC009-027-125-127-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-CLAY SD-BON HOMME SD-TURNER SD-UNION SD-YANKTON SD-
813 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
NORTHWESTERN UNION...SOUTHERN TURNER...BON HOMME...CLAY AND
NORTHWESTERN DIXON COUNTIES UNTIL 845 PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LEWIS AND CLARK STATE RECREATION
AREA TO MASKELL...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  UTICA...VERMILLION AND MECKLING AROUND 820 PM CDT...
  SCOTLAND AND MISSION HILL AROUND 825 PM CDT...
  VOLIN AROUND 830 PM CDT...
  WAKONDA AND MAYFIELD AROUND 835 PM CDT...
  IRENE AROUND 840 PM CDT...
  CENTERVILLE AROUND 845 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4255 9703 4275 9703 4277 9713 4281 9722
      4284 9723 4286 9741 4284 9744 4284 9771
      4286 9786 4277 9794 4279 9803 4317 9804
      4317 9718 4311 9692 4308 9692 4308 9676
      4270 9683 4253 9697
TIME...MOT...LOC 0114Z 215DEG 42KT 4290 9756 4274 9702
WIND...HAIL 80MPH 1.25IN

$$

LIEBL
748 
WWUS53 KFSD 210126
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT MON JUN 20 2011

NEC051-SDC009-027-125-127-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-CLAY SD-BON HOMME SD-TURNER SD-UNION SD-YANKTON SD-
826 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
NORTHWESTERN UNION...SOUTHERN TURNER...BON HOMME...CLAY AND
NORTHWESTERN DIXON COUNTIES UNTIL 845 PM CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TABOR TO MECKLING...MOVING
NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  IRENE AROUND 835 PM CDT...
  CENTERVILLE AROUND 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4255 9703 4275 9703 4277 9713 4281 9722
      4284 9723 4286 9741 4284 9744 4284 9771
      4286 9786 4277 9794 4279 9803 4317 9804
      4317 9718 4311 9692 4308 9692 4308 9676
      4270 9683 4253 9697
TIME...MOT...LOC 0126Z 204DEG 47KT 4306 9762 4295 9707
WIND...HAIL 60MPH 1.00IN

$$

LIEBL
217 
WWUS53 KFSD 210130
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT MON JUN 20 2011

NEC051-SDC127-210139-
/O.CAN.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-UNION SD-
830 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION AND
NORTHWESTERN DIXON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
      4290 9699 4278 9708 4277 9713 4281 9722
      4284 9723 4286 9740 4284 9744 4284 9771
      4286 9786 4277 9794
TIME...MOT...LOC 0129Z 203DEG 59KT 4315 9758 4304 9702

$$

SDC009-027-125-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
830 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHERN TURNER...BON HOMME AND WESTERN CLAY COUNTIES UNTIL 845 PM
CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF SCOTLAND TO
WAKONDA...MOVING NORTHEAST AT 70 MPH.

IN ADDITION...AT 825 PM CDT LARGE TREES WERE DOWN AND POWERLINE WERE 
DOWN IN YANKTON WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CENTERVILLE AROUND 835 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
      4290 9699 4278 9708 4277 9713 4281 9722
      4284 9723 4286 9740 4284 9744 4284 9771
      4286 9786 4277 9794
TIME...MOT...LOC 0129Z 203DEG 59KT 4315 9758 4304 9702
WIND...HAIL 70MPH 1.00IN

$$

LIEBL
871 
WWUS53 KFSD 210144
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
844 PM CDT MON JUN 20 2011

SDC009-027-125-135-210154-
/O.EXP.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
844 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR YANKTON...SOUTHERN TURNER...
BON HOMME AND WESTERN CLAY COUNTIES WILL EXPIRE AT 845 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
      4290 9699 4278 9708 4277 9713 4281 9722
      4284 9723 4286 9740 4284 9744 4284 9771
      4286 9786 4277 9794
TIME...MOT...LOC 0144Z 203DEG 59KT 4338 9745 4327 9688

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 20, 3:35 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 20 2011

.DISCUSSION...
THE 18Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST INTO SOUTHEAST
NEBRASKA AND SOUTHERN IOWA. WATER VAPOR LOOP HAD A VERY STRONG WAVE
ROTATING NORTH INTO SOUTHWEST NEBRASKA THIS AFTERNOON WHICH SHOULD
BEGIN TO INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS IN THE LOW
LEVELS. EXPECT THUNDERSTORMS TO DEVELOP OVER CENTRAL NEBRASKA...THEN
PROPAGATE NORTHEAST THIS EVENING. DEEP LAYER SHEAR VERY SUPPORTIVE
OF SEVERE THUNDERSTORMS AND WITH A VERY STRONG UNIDIRECTIONAL SOUTH
WIND FROM ABOUT 3KM ON UP...SOME CONCERN THAT A NORTHWARD MOVING BOW
ECHO COULD DEVELOP EARLY THIS EVENING . THE MOST IMPRESSIVE CAPE
VALUES CURRENTLY BOTTLED UP FROM ABOUT INTERSTATE 80 SOUTH...SO SOME
OF THE LARGEST HAIL POTENTIAL LIKELY TO BE CONFINED TO THAT
AREA...ALTHOUGH THE WARM FRONT COULD BEGIN TO SURGE NORTH A BIT NOW
THAT THE WAVE IS LIFTING NORTH WHICH WOULD STILL PLACE THE FAR
SOUTHERN CWA UNDER RISK FOR VERY LARGE HAIL...STRONG WINDS AND
TORNADOES...ESPECIALLY WITH 0KM TO 1KM BULK SHEAR NEAR THE BOUNDARY
OF ABOUT 25 KNOTS. EXPECT THUNDERSTORMS TO MERGE WEST INTO THE
INVERTED TROUGH AND BRING A VERY GOOD CHANCE FOR HEAVY RAINFALL. IN
FACT...ADDED A FEW COUNTIES TO THE FLASH FLOOD WATCH IN NORTHEAST
NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA AS THE RAIN THIS
EVENING COULD ALSO BE PRETTY HEAVY.

THE UPPER LEVEL LOW WILL TRACK OUT OF EASTERN NEBRASKA AND INTO OUR
ZONES ON TUESDAY...WITH ASSOCIATED MIDLEVEL TROWAL LIKE FEATURE AND
INVERTED SURFACE TROUGH PUSHING FROM WEST TO EAST ACROSS THE COUNTY
WARNING AREA THROUGH TUESDAY NIGHT. WITH THIS...WILL HAVE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS THROUGH THE PERIOD. COULD HAVE HEAVY
RAIN ON TUESDAY WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5
TO 2 INCHES...AND IN LIGHT OF THAT...CONTINUED WITH FLASH FLOOD
WATCH THROUGH TOMORROW AND EXPANDED IT FARTHER TO THE EAST. COOLER
AIR WILL BE FILTERING INTO THE REGION WITH THE LOW PRESSURE...AND
HIGHS ON TUESDAY WILL BE IN THE MID 60S WEST TO MID 70S EAST.
SHOWERS WILL TAPER OFF SLOWLY ON WEDNESDAY...AND IT WILL BE VERY
COOL  UNDER THE DEPARTING LOW PRESSURE...WITH HIGHS BARELY TOPPING
60 DEGREES IN OUR NORTHEASTERN AREAS WHERE CLOUDS/SHOWERS WILL
REMAIN THE LONGEST. FARTHER TO THE WEST...WHERE SUN WILL BE POSSIBLE
IN THE AFTERNOON...HIGHS WILL CLIMB TO NEAR 70.

KEPT A SMALL CHANCE OF SHOWERS IN OUR FAR NORTHEAST ON THURSDAY WITH
A LINGERING UPPER LEVEL VORTICITY FILAMENT STREAMING ACROSS THE
AREA. HIGHS WILL BE A LITTLE WARMER...THOUGH STILL BELOW NORMAL...IN
THE UPPER 60S TO MID 70S. UPPER LEVEL RIDGING BUILDS INTO THE REGION
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH A WARMING
TREND THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT A
SHOWER/THUNDERSTORM FOR THE TIME PERIOD FRIDAY INTO SUNDAY...BUT NO
REAL MODEL CONSENSUS ON WEAK WAVES TOPPING THE UPPER LEVEL
RIDGE...BUT KEPT SMALL POPS ALMOST EVERYDAY.  /JM

&&

.HYDROLOGY...
EXPANDED THE FLASH FLOOD WATCH EASTWARD A FEW COUNTIES. AN AREA OF
HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH DAKOTA. THE MAIN THREAT
FOR THIS HEAVY RAIN WILL BE FROM 600 PM THROUGH MIDNIGHT WHERE 2 TO
4 INCHES WILL BE POSSIBLE AS THUNDERSTORMS DEVELOP AND MOVE NORTH
FROM NEBRASKA. THE POTENTIAL FOR ADDITIONAL POCKETS OF HEAVY RAIN
WILL CONTINUE INTO TUESDAY AS THE STRONG LOW PRESSURE IS VERY SLOW
TO EXIT. /08

&&

.AVIATION...
MAINLY VFR THROUGH ABOUT 1Z THIS EVENING...THEN OCCASIONAL SHOWERS
AND THUNDERSTORMS ALONG WITH CEILINGS LIKELY DROPPING BACK TO MVFR
THROUGH 18Z TUESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR SDZ038>040-050-
     052>066-068-069.

&&
Hazardous weather outlook, Jun 20, 7:32 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
732 PM CDT MON JUN 20 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
732 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NEAR
THE MISSOURI RIVER IN FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST
IOWA. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 80 MPH AND
ISOLATED TORNADOES. ACROSS EAST CENTRAL AND SOUTH CENTRAL SOUTH
DAKOTA WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS WILL
BE THE MAIN THREATS.

FLOODING...
HEAVY RAIN AND SLOW THUNDERSTORM MOTION ACROSS SOUTH CENTRAL
SOUTH DAKOTA THROUGH TUESDAY EVENING WILL CREATE THE POTENTIAL
FOR 2 TO 4 INCHES OF RAINFALL ACROSS MUCH OF SOUTHEAST SOUTH
DAKOTA. THESE AREAS ARE ALREADY SATURATED FROM RAINFALL LAST WEEK
AS WELL AS ONGOING RIVER FLOODING...AND ARE THEREFORE VERY PRONE
TO FLASH FLOODING WITH THIS AMOUNT OF RAINFALL. WHILE THE
HEAVIEST RAIN SHOULD BE IN SOUTH DAKOTA LOCATIONS ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL ALSO SEE A THREAT FOR
HEAVY RAINFALL...ESPECIALLY THIS EVENING.

RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER
RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS
WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX
CITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND NON-SEVERE THUNDERSTORMS WILL BE ONGOING ACROSS
CENTRAL AND EASTERN SOUTH DAKOTA ON TUESDAY...WHICH WILL LIKELY
DECREASE IN INTENSITY AND COVERAGE BY THE EVENING. SLOW MOVING
SHOWERS AND STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AT
TIMES ON TUESDAY... ESPECIALLY ACROSS SOUTH DAKOTA AND SOUTHWEST
MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 20, 7:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      10 WNW PLATTE           43.44N 99.03W
06/20/2011                   CHARLES MIX        SD   LAW ENFORCEMENT

            WATER OVER ROAD ON HIGHWAY 50

&&

MFUHS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:33 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hanson, Hutchinson, McCook, Turner27 min
Jun 20, 8:38 PM CDTTornado WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson24 min
Jun 20, 8:58 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, Lincoln, McCook, Minnehaha, Turner32 min
Jun 20, 9:12 PM CDTSevere Thunderstorm WarningFSDUnion33 min
Jun 20, 9:18 PM CDTFlash Flood WarningFSDLincoln, Union2 hr
Jun 20, 9:34 PM CDTSevere Thunderstorm WarningFSDLincoln41 min
Jun 20, 9:39 PM CDTFlash Flood WarningFSDLincoln, Minnehaha, Turner3 hr
Jun 20, 9:59 PM CDTFlash Flood WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld3 hr
Jun 20, 11:00 PM CDTTornado WarningFSDMinnehaha, Moody30 min
Jun 20, 11:13 PM CDTSevere Thunderstorm WarningFSDMoody47 min
Jun 20, 11:22 PM CDTAreal Flood WarningFSDAurora, Beadle, Brule, Charles Mix, Davison, Douglas and 5 more36 hr
Jun 21, 12:55 AM CDTRiver Flood WarningFSDMinnehaha20 hr
Jun 21, 6:34 AM CDTRiver Flood WarningFSDMinnehaha, Moody14 hr
Jun 21, 6:34 AM CDTRiver Flood WarningFSDMinnehaha51 hr
Jun 21, 6:34 AM CDTRiver Flood WarningFSDLincoln, Minnehaha14 hr
Jun 21, 11:40 AM CDTRiver Flood WarningFSDBrookings11 days
Jun 21, 11:40 AM CDTRiver Flood WarningFSDDavison7 days
Jun 21, 11:40 AM CDTRiver Flood WarningFSDTurner24 hr
Jun 21, 11:40 AM CDTRiver Flood WarningFSDClay24 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.